Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 60, NWS Nashville, TN

June 8, 2007Hickman County, Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2007, 12:59 PM CDT for Hickman County, Perry County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2007, 12:59 PM CDT (17:59 UTC)
Expired
Jun 8, 2007, 1:45 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Hickman County, TN, Perry County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 9:03 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2466 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 081759
SVROHX
TNC081-135-081845-
/O.NEW.KOHX.SV.W.0060.070608T1759Z-070608T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1259 PM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HICKMAN COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF CENTERVILLE...
  PERRY COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF LINDEN...

* UNTIL 145 PM CDT

* AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
  NORTHEAST OF LINDEN...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTERVILLE BY 135 PM CDT...

MOVE INDOORS WHEN THUNDERSTORMS APPROACH. STAY AWAY FROM WINDOWS.

LAT...LON 3574 8798 3548 8791 3578 8725 3598 8743

$$
BOYD/KNIGHT
1 follow-up statement
000 
WWUS54 KOHX 081828
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
127 PM CDT FRI JUN 8 2007

TNC081-135-081845-
/O.CON.KOHX.SV.W.0060.000000T0000Z-070608T1845Z/
HICKMAN TN-PERRY TN-
127 PM CDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN PERRY AND SOUTHERN HICKMAN COUNTIES...

AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM CENTERVILLE TO 7 MILES 
NORTHWEST OF HOHENWALD TO 9 MILES SOUTHEAST OF LINDEN...MOVING EAST 
AT 25 MPH.

SEVERE THUNDERSTORMS WILL CONTINUE OVER...
  RURAL SOUTHEASTERN HICKMAN COUNTY AT 140 PM CDT

LAT...LON 3558 8777 3546 8788 3552 8770 3564 8739
      3577 8723 3579 8748

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:29 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 8, 9:29 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
929 AM CDT FRI JUN 8 2007

.UPDATE...SPC HAS JUST COME OUT WITH A SEVERE THUNDERSTORM WATCH
FOR THE WESTERN HALF OF MIDDLE TENNESSEE THAT IS VALID UNTIL 21Z.
AT THIS MOMENT, A MASSIVE LINE OF THUNDERSTORMS IS CROSSING THE
OHIO AND MISSISSIPPI RIVERS. THE MORNING SOUNDING FROM OHX SHOWS A
LIFTED INDEX OF -6.6 WITH A CONVECTIVE AVAILABLE POTENTIAL ENERGY
OF 3,695 J/KG, AND IT WILL BECOME EVEN MORE UNSTABLE AS WE GET
MORE HEATING. DEW POINTS AROUND MIDDLE TENNESSEE ARE GENERALLY IN
THE LOWER 70S, WITH TEMPERATURES ALREADY IN THE LOWER 80S MOST
AREAS.

HAVE UPDATED THE FORECAST GRIDS TO INCLUDE THE WATCH AND MENTION A
CHANCE OF SEVERITY. WILL GET THE TEXT PRODUCT OUT SOON.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      89  67  87  62 /  60  40  10  10
CLARKSVILLE    88  63  85  62 /  70  20  10  10
CROSSVILLE     86  64  84  59 /  60  50  10  10
COLUMBIA       89  68  89  63 /  60  40  10  10
LAWRENCEBURG   88  68  91  63 /  60  40  20  10
WAVERLY        88  65  87  62 /  70  40  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL
21Z FOR THE WESTERN HALF OF MIDDLE TENNESSEE.
&&

ROSE
Hazardous weather outlook, Jun 8, 5:30 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI JUN 8 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-091030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE STORMS...MAINLY IN THE AFTERNOON
HOURS. THE GREATEST THREAT FROM THE STRONGEST STORMS WILL BE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE ISOLATED NATURE OF SEVERE WEATHER TODAY...SPOTTER
ACTIVATION IS UNLIKELY.

MAG

In the hours before

Special weather statement, Jun 8, 10:05 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 AM CDT FRI JUN 8 2007

TNZ005-022>024-081600-
BENTON-HOUSTON-HUMPHREYS-STEWART-
1005 AM CDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 368 IN EFFECT UNTIL 4 PM CDT...

A LINE OF SEVERE THUNDERSTORMS IS APPROACHING THE TENNESSEE
RIVER ABOUT 25 MILES WEST OF DOVER. THE LINE OF STORMS
WILL MOVE INTO THE STEWART...BENTON AND HOUSTON COUNTIES
AROUND 1030 AM. DAMAGING WINDS ARE POSSIBLE WITH THIS
LINE OF STORMS.

THE LINE OF STORMS WILL CONTINUE TO MOVE EAST THROUGH
WESTERN MIDDLE TENNESSEE THIS MORNING. RESIDENTS IN MIDDLE
TENNESSEE SHOULD STAY ABREAST OF THE WEATHER...AND TAKE
SHELTER INDOORS WHEN THUNDERSTORMS APPROACH.

BOYD
Special weather statement, Jun 8, 11:23 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1123 AM CDT FRI JUN 8 2007

TNZ007-008-025>028-059-062-081745-
CHEATHAM-DAVIDSON-DICKSON-ROBERTSON-RUTHERFORD-SUMNER-WILLIAMSON-
WILSON-
1123 AM CDT FRI JUN 8 2007

AN AREA OF STRONG THUNDERSTORMS WILL BE MOVING THROUGH DICKSON AND
CHEATHAM COUNTIES BETWEEN 11:30 AM AND NOON...AND THROUGH
ROBERTSON...DAVIDSON...WESTERN SUMNER...WESTERN WILSON...AND
NORTHERN WILLIAMSON COUNTY BETWEEN NOON AND 1 PM CDT. EXPECT GUSTY
WINDS OF ABOUT 40 MPH...PEA SIZE HAIL AND LOCALLY HEAVY RAINS.
THE THUNDERSTORMS WERE MOVING TO THE EAST-SOUTHEAST AT 35 MPH.
STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER
WEATHER UPDATES IF WEATHER WARNINGS ARE NECESSARY.

ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:13 AM CDTSevere Thunderstorm WarningOHXStewart47 min
Jun 8, 10:51 AM CDTSevere Thunderstorm WarningOHXMontgomery39 min
Jun 8, 11:37 AM CDTSevere Thunderstorm WarningOHXBenton38 min
Jun 8, 11:46 AM CDTSevere Thunderstorm WarningOHXRobertson59 min
Jun 8, 12:30 PM CDTSevere Thunderstorm WarningOHXDavidson30 min
Jun 8, 12:40 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson65 min
Jun 8, 12:55 PM CDTSevere Thunderstorm WarningOHXSumner, Wilson65 min
Jun 8, 1:11 PM CDTSevere Thunderstorm WarningOHXLewis49 min
Jun 8, 1:22 PM CDTSevere Thunderstorm WarningOHXMacon, Smith8 min
Jun 8, 1:27 PM CDTSevere Thunderstorm WarningOHXJackson48 min
Jun 8, 1:31 PM CDTSevere Thunderstorm WarningOHXMaury44 min
Jun 8, 2:35 PM CDTSevere Thunderstorm WarningOHXLawrence25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.